MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient was unable to tolerate multifocal.The iol was exchanged for unspecified lens.Clinical reason for explant mentioned as unable to focus.Additional information has been requested, received and stated the iol was exchanged for unspecified toric lens from different company.There was no patient harm.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge and handpiece were indicated with a non-qualified viscoelastic (this would be unrelated to the complaint).The product investigation could not identify a root cause for the reported complaint.The product was not returned.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The reporting facility indicate that company (3.00cyl.), 23.0 diopter (add power +2.2/+3.2) lens was replaced with a non-company toric lens.Sphere and cylinder power were not provided.The patient measurements with the 23.0 diopter lens were ucva:20/40; bcva:20/30; refraction: -0.50+0.25x170.The measurements after the lens exchange were ucva:20/40; bcva:20/30; refraction: -0.25+0.25x170.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19509337
Report Number1119421-2024-01115
Device Sequence Number7423758
Product Code MJP
UDI-Device Identifier00380652458504
UDI-Public(01)00380652458504(17)260330(11)220401(10)15382467(21)15382467007
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/30/2026
Device Model NumberCCWTT5
Device Catalogue NumberCCWTT5.230
Device Lot Number15382467
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date09/05/2024
Date Device Manufactured04/01/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON DUET; MONARCH III CARTRIDGE D; MONARCH III INJECTOR; STANDARD LENS LOADING FORCEPS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown